# SDR CA141031013

- Difficulty date: October 29, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 25,283 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Uplock Hook
- Part number: ASBELOW
- Condition: Malfunctioned
- Location: Nose Gear
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) ON FINAL APPROACH GEAR WAS SELECTED DOWN BUT ONLY THE MAIN GEAR GREEN LIGHTS ILLUMINATED, GEAR WAS RECYCLED WITH THE SAME RESULT. AIRCRAFT DEPARTED TO LOCAL AREA AND MADE SEVERAL ATTEMPTS TO LOWER NOSE GEAR WITH NO LUCK. EMERGENCY GEAR EXTENSION WAS CARRIED OUT AND THE CREW FELT THE NOSE GEAR DROP, IT LOCKED DOWN WITH ONE PUMP OF THE EMERGENCY HAND PUMP AND A NORMAL LANDING WAS MADE WITH 3 GREENS. THE AIRCRAFT WAS FERRIED BACK TO THE MAINTENANCE BASE GEAR DOWN AND SUBSEQUENT INVESTIGATION FOUND THAT WEAR IN THE BOLT HOLE BETWEEN THE 27-52004-017 UPLOCK TUBE/HOOK ASSY (IPC 32-20-30 ITEM 9) AND THE 27-52000-192 ARM ASSY (IPC 32-20-20 ITEM 17) OF THE NOSE GEAR ASSY WAS CAUSING A LOSS OF MOVEMENT TO RELEASE THE UPLOCK HOOK. THE WORN PARTS WERE REPLACED AND GEAR FUNCTION CHECKS CARRIED OUT NORMALLY. SA227 METRO 3 AIRCRAFT USE THE SAME NOSE GEAR COMPONENTS BUT THE TUBE AND ARM ON THE SA226 USE A BOLT TO ATTACH THEM WHEREAS THE SA227 USES A TAPER PIN WHICH IS LESS PRONE TO WEAR AND CAN BE GRADUALLY TIGHTENED TO TAKE OUT MINOR WEAR. THE WORN PARTS ARE SUBJECT TO ROUTINE SCHEDULED INSPECTION BUT IN THIS CASE THE FRICTION BETWEEN TUBE AND ARM ACTED TO MASK THE WEAR. THE PARTS ARE NOT SUBJECT TO A SERVICE LIFE. HRS OF WORN ITEMS UNKNOWN AT THIS TIME.
